Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2004, 7:35 PM CDT for Potter County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 2, 2004, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Potter County, TX
The radar
The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3760 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WUUS54 KAMA 030035 SVRAMA TXC375-030130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 21 MILES NORTH OF VALLEY DE ORO...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... AMARILLO AND VALLEY DE ORO LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3560 10215 3520 10214 3520 10164 3562 10164 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:41 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 2, 3:41 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT WED JUN 2 2004 .DISCUSSION... CONVECTION IS FINALLY BEGINNING TO DEVELOP IN THE PANHANDLES AS SURFACE HEATING IS OVERCOMING THE MIDLEVEL WARM LAYER NEAR 700MB. STRONG MID AND UPPER LEVEL INSTABILITY AND HELICITY SHOULD PROVIDE A FAVORABLE ENVIRONMENT FOR SCATTERED SEVERE THUNDERSTORMS. CONVECTION MAY DEVELOP INTO AN MCS OVERNIGHT AND MOVE SOUTHEAST AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA INCEASING THE AREAL COVERAGE. CONTINUED SOUTHEASTERLY WINDS SHOULD INCREASE AND DEEPEN THE MOIST LAYER TOMORROW...HOWEVER THE WARM LAYER MAY BE HARDER TO OVERCOME SO COVERAGE COULD BE LESS. FRIDAY MAY SEE SOME DRYER AIR MOVE INTO THE WESTERN PANHANDLES SHIFTING THE FOCUS OF THUNDERSTORM ACTIVITY TO THE EASTERN PANHANDLES. MODELS HAVE BACKED OFF SLIGHTLY ON THE PROGRESSION OF THE FRONT ON SATURDAY WITH PERHAPS A WIND SHIFT OCCURING DURING THE AFTERNOON...BUT COLD AIR ADVECTION SHOULD HOLD OFF TIL THE OVERNIGHT HOURS. ADDED SLIGHT CHC POPS TO THE NORTHERN ZONES SUNDAY AS THE FRONT MOVES BACK NORTH AND SERVES AS A LINE OF CONVERGENCE NEEDED TO INTIATE CONVECTION. MOISTURE SHOULD CONTINUE ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD BUT WARM AIR ALOFT PREVENTS MENTIONING ANY POPS AT THIS TIME. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 82 61 89 / 60 20 40 20 BEAVER 58 84 58 89 / 30 10 20 20 BOISE CITY 53 84 55 93 / 50 20 40 20 BORGER 61 83 61 92 / 50 10 30 20 BOYS RANCH 59 83 61 91 / 60 20 40 20 CANYON 60 83 62 90 / 60 20 40 20 CLARENDON 63 83 65 90 / 60 10 30 20 DALHART 56 85 58 91 / 50 20 40 20 GUYMON 56 84 57 91 / 40 10 30 20 HEREFORD 60 85 62 91 / 60 20 40 20 LIPSCOMB 59 85 60 88 / 40 10 20 20 PAMPA 61 82 61 90 / 60 10 30 20 SHAMROCK 63 84 65 88 / 60 10 30 20 WELLINGTON 65 84 67 88 / 70 10 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH IN EFFECT TIL 03Z TXZ 01>20. OK...TORNADO WATCH IN EFFECT TIL 03Z OKZ 01>03. && 10/11
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 6 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 2 2004 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY CONCERN WILL BE FOR DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE VERTICAL WIND PROFILE IS EXPECTED TO STRENGTHEN THIS AFTERNOON AND TONIGHT. A FEW SUPERCELL THUNDERSTORMS MAY FORM... BRINGING THE POSSIBILITY OF TORNADOES...AS WELL AS THE POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES ON FRIDAY. THE PRIMARY CONCERN FOR THURSDAY NIGHT AND FRIDAY WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS POSSIBLE AGAIN THURSDAY NIGHT AND FRIDAY. SCHNEIDER
In the hours before
Local storm report, Jun 2, 6:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 N ADRIAN 35.39N 102.66W
06/02/2004 1.75 INCH OLDHAM TX TRAINED SPOTTER
&&
RDLocal storm report, Jun 2, 6:40 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL WELLINGTON 34.85N 100.21W
06/02/2004 1.00 INCH COLLINGSWORTH TX LAW ENFORCEMENT
&&
RDLocal storm report, Jun 2, 6:46 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 25 N DALHART 36.42N 102.51W
06/02/2004 1.00 INCH DALLAM TX TRAINED SPOTTER
&&
RDLocal storm report, Jun 2, 7:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST WELLINGTON 34.85N 100.21W
06/02/2004 0 MPH COLLINGSWORTH TX BROADCAST MEDIA
0650 PM HAIL 2 ESE DALHART 36.05N 102.48W
06/02/2004 1.75 INCH HARTLEY TX LAW ENFORCEMENT
0643 PM TSTM WND GST DALHART 36.06N 102.51W
06/02/2004 0 MPH HARTLEY TX OFFICIAL NWS OBS
0700 PM HAIL CACTUS 36.04N 102.01W
06/02/2004 1.50 INCH MOORE TX BROADCAST MEDIA
&&
RDLocal storm report, Jun 2, 7:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HARTLEY 35.89N 102.40W
06/02/2004 0.75 INCH HARTLEY TX LAW ENFORCEMENT
0645 PM HAIL DALHART 36.06N 102.51W
06/02/2004 0.88 INCH HARTLEY TX LAW ENFORCEMENT
&&
RDLocal storm report, Jun 2, 7:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST CHANNING 35.68N 102.33W
06/02/2004 65 MPH HARTLEY TX TRAINED SPOTTER
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 56 min |
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 59 min |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.